MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redw0438 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the product was inserted (b)(6) 2020 with a confirmed placement.On (b)(6) the patient returned to emergency department noting that the picc line had been leaking.It was further reported that the picc line was removed and a slit with a length of 1 cm was noted.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 3fr s/l powerpicc sv catheter.Usage residues were observed throughout the sample.Curved shape memory was observed throughout much of the catheter shaft.A longitudinally aligned split was observed between the 5cm and 6cm depth markings.An attempt to infuse water through the sample using a 12ml syringe revealed a spraying leak at the split site.The sample was completely occluded distal of the split.Microscopic inspection of the split revealed a granular fracture surface.Discoloration and thinning of the catheter wall were observed in the vicinity of the split.The fracture features were consistent with burst damage secondary to over-pressurization.The occlusion distal of the split suggested that flushing against resistance likely contributed.The product ifu states ¿warning: failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ the ifu also provides guidance regarding suggested catheter maintenance and clearance of blood product occlusions.
 
Event or Problem Description
It was reported that the product was inserted (b)(6) 2020 with a confirmed placement.On (b)(6) 2020, the patient returned to ed noting that the picc line had been leaking.It was further reported that the picc line was removed and a slit with a length of 1 cm was noted.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10681176
Report Number3006260740-2020-20125
Device Sequence Number4123101
Product Code LJS
UDI-Device Identifier00801741086892
UDI-Public(01)00801741086892
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1173118
Device Lot NumberREDW0438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;